Alert archive / Arkansas / River Flood Warnings in 2022

River Flood Warning 40, NWS Tulsa, OK

June 8, 2022Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jun 8, 2022, 9:34 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jun 9, 2022, 1:00 AM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2022, 9:34 PM CDT (02:34 UTC)
In effect from
Jun 9, 2022, 1:00 AM CDT
Expired
Jun 9, 2022, 8:45 PM CDT
In force
20 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4). The gauge peaked at 24.38 ft at Jun 10, 2022, 8:00 PM CDT.

actionminormoderate202506/0906/1006/11
Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

429 
WGUS44 KTSA 090234
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
934 PM CDT Wed Jun 8 2022

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Arkansas...

  Arkansas River at Van Buren affecting Sebastian and Crawford 
  Counties.


ARC033-131-091445-
/O.NEW.KTSA.FL.W.0040.220609T0600Z-220609T2200Z/
/VBUA4.1.ER.220609T0600Z.220609T1200Z.220609T1600Z.NO/
934 PM CDT Wed Jun 8 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River at Van Buren.

* WHEN...From late tonight to tomorrow afternoon.

* IMPACTS...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Wednesday the stage was 21.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 22.2 feet tomorrow
    morning. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
      3540 9454


$$
4 follow-up statements
690 
WGUS84 KTSA 090708
FLSTSA

Flood Statement
National Weather Service Tulsa OK
208 AM CDT Thu Jun 9 2022

...The Flood Warning is extended for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Sebastian and Crawford 
  Counties.

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.


ARC033-131-091915-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220610T1000Z/
/VBUA4.1.ER.220609T0307Z.220609T1200Z.220610T0400Z.NO/
208 AM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Van Buren.

* WHEN...Until late tonight.

* IMPACTS...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.

* ADDITIONAL DETAILS...
  - At 1:00 AM CDT Thursday the stage was 22.6 feet.
  - Forecast...The river is expected to rise to a crest of 23.1
    feet this morning. It will then fall below flood stage late
    this evening.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
      3540 9454


$$

ARC047-071-083-091915-
/O.EXT.KTSA.FL.W.0041.220609T1121Z-220611T1200Z/
/OZGA4.1.ER.220609T1121Z.220610T0000Z.220611T0600Z.NO/
208 AM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...From this morning to Saturday morning.

* IMPACTS...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 1:00 AM CDT Thursday the stage was 356.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 358.4 feet this evening. It will
    then fall below flood stage early Saturday morning.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$
341 
WGUS84 KTSA 091330
FLSTSA

Flood Statement
National Weather Service Tulsa OK
830 AM CDT Thu Jun 9 2022

...The Flood Warning is extended for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

  Arkansas River at Van Buren affecting Sebastian and Crawford 
  Counties.


ARC047-071-083-100130-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220613T0000Z/
/OZGA4.1.ER.220609T1025Z.220611T0600Z.220612T1800Z.NO/
830 AM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until Sunday evening.

* IMPACTS...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Thursday the stage was 357.2 feet.
  - Forecast...The river is expected to rise to a crest of 358.4
    feet this evening. It will then fall below flood stage early
    Sunday afternoon.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

ARC033-131-100130-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220611T2100Z/
/VBUA4.1.ER.220609T0307Z.220609T1800Z.220611T1500Z.NO/
830 AM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Van Buren.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 24.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca. Some rural 
  roads near Lavaca may be impassable. Parts of Kelley Park 
  northwest of downtown Fort Smith experience minor flooding.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Thursday the stage was 23.5 feet.
  - Forecast...The river is expected to rise to a crest of 23.7
    feet this afternoon. It will then fall below flood stage late
    Saturday morning.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
      3540 9454


$$
861 
WGUS84 KTSA 091928
FLSTSA

Flood Statement
National Weather Service Tulsa OK
228 PM CDT Thu Jun 9 2022

...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

  Arkansas River at Van Buren affecting Sebastian and Crawford 
  Counties.


ARC047-071-083-100730-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220612T0900Z/
/OZGA4.1.ER.220609T1025Z.220611T0000Z.220612T0300Z.NO/
228 PM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until early Sunday morning.

* IMPACTS...At 360.0 feet, flooding spreads over more than 4,000 
  acres in Franklin and Logan Counties. Numerous gas fields are 
  flooded. Some agricultural lands in Johnson County also are 
  flooded.

* ADDITIONAL DETAILS...
  - At 1:00 PM CDT Thursday the stage was 357.8 feet.
  - Forecast...The river is expected to rise to a crest of 359.2
    feet tomorrow evening. It will then fall below flood stage
    late Saturday evening.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

ARC033-131-100730-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220610T1500Z/
/VBUA4.1.ER.220609T0307Z.220609T1500Z.220610T0900Z.NO/
228 PM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Van Buren.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.

* ADDITIONAL DETAILS...
  - At 2:00 PM CDT Thursday the stage was 23.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight.   However... rainfall late tonight and tomorrow
    morning will cause a second rise to just below flood stage
    late Friday or Saturday.  If the rainfall is heavier than
    forecast... the flood warning might need to be extended.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
      3540 9454


$$
528 
WGUS84 KTSA 100145
FLSTSA

Flood Statement
National Weather Service Tulsa OK
845 PM CDT Thu Jun 9 2022

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Sebastian and Crawford 
  Counties.

...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.


ARC033-131-100245-
/O.CAN.KTSA.FL.W.0040.000000T0000Z-220610T0145Z/
/VBUA4.1.ER.220609T0307Z.220609T1500Z.220609T2304Z.NO/
845 PM CDT Thu Jun 9 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Arkansas River at Van Buren.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 21.5 feet.
  - Forecast...The river fell below flood stage this afternoon
    and will remain below flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
      3540 9454


$$

ARC047-071-083-101345-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220611T1245Z/
/OZGA4.1.ER.220609T1025Z.220610T1200Z.220611T0645Z.NO/
845 PM CDT Thu Jun 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until Saturday morning.

* IMPACTS...At 360.0 feet, flooding spreads over more than 4,000 
  acres in Franklin and Logan Counties. Numerous gas fields are 
  flooded. Some agricultural lands in Johnson County also are 
  flooded.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 358.5 feet.
  - Forecast...The river is expected to rise to a crest of 359.0
    feet tomorrow morning. It will then fall below flood stage
    early Saturday morning. The river is then expected to
    fluctuate above action stage over the weekend before finally
    dropping below action stage Sunday night.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:21 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 6:21 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
621 PM CDT Wed Jun 8 2022

...New AVIATION...

.SHORT TERM...
(The rest of this afternoon and tonight )
Issued at 205 PM CDT Wed Jun 8 2022

MCS will be moving out of eastern Oklahoma and western Arkansas
over the next few hours. Very heavy rainfall and flash flooding
will be the main concern with the MCS as it moves out of the
area. Precipitable Water values of around 2.25 inches are resulting
in very efficient showers and storms. The current Flood Watch
will be evaluated at zone issuance time for a possible short
extension. However, the heaviest rains are expected to be out of
the area by 4 pm.

A cold front will follow closely on the heels of the MCS through
the area tonight. We will see something of a lull in the
the nightly/morning MCS activity tonight into Thursday in the
wake of the cold front. However, some shower and thunderstorms
will be possible later tonight across southeast Oklahoma in
an area closer to the frontal boundary.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 205 PM CDT Wed Jun 8 2022

Widely scattered to scattered showers and storms will be
possible on Thursday into Thursday evening as the cold front
that moves through the region tonight returns back as a
warm front. However, the more significant chance of showers
and thunderstorms will come late Thursday night into Friday
morning as a mid-level shortwave embedded in the northwesterly
flow moves into the region. Another MCS will accompany this
shortwave with the potential for severe weather and very heavy
rains. Wind gust to around 70 mph and large hail will again be
the main severe weather threat. Rainfall rates of 1 to 3 inches
of rain per hour will also again be present with precipitable
water values still around 2.25 inches. A flood watch may be needed
for portions of the area with this event. However, will wait
until the event draws closer and the details of timing and
placement of the heavy rains become clearer before one is issued.
The showers and storms are expected to move out of the region
Friday afternoon.

Have kept the remainder of the forecast dry with high pressure
prevailing at the surface and aloft. Hot temperatures make
an appearance on Sunday and continue into next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Wed Jun 8 2022

Wet ground, combined with clearing skies and light winds should
set the stage for fog formation late tonight. Several models show
this signal as well, with the highest probability at the W AR
sites. Will hit fog potential heavier at those sites, with TEMPO
LIFR conditions toward early Thursday morning. For the E OK sites,
stuck with TEMPO light MVFR fog, but will reevaluate the potential
later this evening. Some dry air advection from the north and west
could limit the potential, especially at KBVO.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  84  68  86 /  10  20  80  30
FSM   67  85  69  86 /  10  20  70  60
MLC   67  85  71  90 /  40  30  40  30
BVO   60  82  67  84 /  10  20  90  30
FYV   60  83  65  83 /  10  10  90  70
BYV   59  82  64  81 /  10  10  90  80
MKO   64  82  68  86 /  10  20  70  40
MIO   59  82  64  83 /  10  10  90  50
F10   64  83  69  87 /  20  20  60  30
HHW   70  88  72  94 /  30  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, Jun 8, 5:09 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CDT Wed Jun 8 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CDT Wed Jun 8 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...After Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...East Central Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Rain showers have come to an end late this afternoon across
eastern Oklahoma and northwest Arkansas. However, areas of
flooding may continue to impact parts of east central and
northwest Arkansas until any flood waters can recede this
evening.

Additional showers and thunderstorms may become possible again
late tonight across mainly southeast Oklahoma in response to a
frontal boundary remaining in the region. Severe weather is not
anticipated tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Dangerous Heat Potential.
MONDAY AND TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Another storm complex is expected to spread into the region
Thursday night and Friday. Heavy rains and the potential for
strong winds and hail will accompany these storms. Forecasting
the path of these nighttime systems is difficult, but data
suggest the greatest chance for heavy rains and storms is across
northeast Oklahoma and also northwest and west-central Arkansas.
The storm complex is expected to exit the area during the morning
hours Friday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Given the recent rains, the additional storm activity Thursday
night into Friday is likely to result in some flash flooding and
possibly cause rises on area rivers. Emergency managers should
continue to monitor the latest river stages and closely follow the
latest rainfall forecasts.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 8, 6:42 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     VIAN                    35.50N 94.97W
06/08/2022                   SEQUOYAH           OK   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN; TIME ESTIMATED BY
            RADAR.

&&
Local storm report, Jun 8, 6:45 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      VIAN                    35.50N 94.97W
06/08/2022                   SEQUOYAH           OK   TRAINED SPOTTER

            FLOODING OF CREEKS OBSERVED; PORTION OF
            COUNTY ROAD WASHED OUT.

&&

MDL

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:36 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan4 days
Jun 9, 3:54 AM CDTDense Fog AdvisoryTSABenton, Carroll, Madison, Washington5 hr
Jun 9, 11:31 AM CDTFlood WatchTSABenton, Carroll, Madison, Washington22 hr

Nearby

River Flood Warnings in Arkansas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.